Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 75, NWS Lincoln, IL

April 14, 2006McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 14, 2006, 12:01 AM CDT for McLean County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2006, 12:01 AM CDT (05:01 UTC)
Expired
Apr 14, 2006, 12:49 AM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County McLean County, IL

The radar

The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 12:05 AM CDTHAIL 1.252 S Colfax, ILHALF DOLLAR SIZE HAIL. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 8:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2712 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 140500
SVRILX
ILC113-140600-
/O.NEW.KILX.SV.W.0075.060414T0501Z-060414T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1201 AM CDT FRI APR 14 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS.

* UNTIL 100 AM CDT

* AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
  PLEASANT HILL...OR ABOUT 15 MILES NORTHEAST OF BLOOMINGTON...AND
  WAS MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAYBROOK...

OTHER LOCATIONS IN THE WARNING INCLUDE...COLFAX...ANCHOR...
ARROWSMITH...BELLFLOWER...ELLSWORTH AND CROPSEY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4070 8872 4056 8886 4029 8872 4031 8844
      4061 8848

$$

AUTEN
1 follow-up statement
000 
WWUS53 KILX 140549
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1249 AM CDT FRI APR 14 2006

ILC113-140559-
/O.CAN.KILX.SV.W.0075.000000T0000Z-060414T0600Z/
MCLEAN-
1249 AM CDT FRI APR 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN COUNTY HAS BEEN
CANCELLED...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4070 8872 4056 8886 4029 8872 4031 8844
      4061 8848

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:22 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 13, 9:22 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
922 PM CDT THU APR 13 2006

.UPDATE...
QUICK UPDATE TO THE ZFP TO INCREASE POP TRENDS FOR THIS EVENING AS
CLUSTER OF STORMS OVER IOWA HAS FORMED AS EXPECTED... AND SHOULD
EVENTUALLY MERGE INTO AN MCS AS IT RACES ESE ACROSS THE NORTHERN
TIER OF THE CWA OVERNIGHT.  KEPT THE SMALL CHANCES GOING FARTHER
SOUTH IN CASE SOME CELLS TEND TO BACKBUILD SOUTHWARD... ESPECIALLY
LATER TONIGHT AS LLJ BECOMES MORE ACTIVE.

THE ONLY LIMITING FACTOR APPEARS TO BE THE CONTINUED DRY LOW LEVEL
AIR... THOUGH THIS MAY IMPROVE SOMEWHAT AS MOISTURE CONTINUES TO
ADVECT INTO THE AREA.  LOW LEVEL DRY AIR MAY ACTUALLY ENHANCE
DOWNDRAFT POTENTIAL ACROSS THE NORTH EARLY ON AS STORMS MOVE INTO
THE REGION.

&&

.PREV DISCUSSION /ISSUED 242 PM CDT/ ...
MAIN CONCERNS ARE SEVERE POTENTIAL OVER THE NEXT 3 DAYS. SPC HAS
US IN SLIGHT RISK FOR ALL THREE. 12Z GFS SPED THINGS UP IN THE
SHORT TERM VS THE 06Z RUN. NAM A LITTLE TOO FAR N THAN THE
CONSENSUS OF OTHER MODELS. 06Z GFS WAS IN CLOSER AGREEMENT TO THE 12Z
CANADIAN GLOBAL...AND NAVY NOGAPS. LEANED TWRD CANADIAN...WITH 06Z
GFS DETAILS.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
THE SURFACE RIDGE TO OUR SE IS CONTINUING TO MOVE AWAY IN FAVOR OF
THE NEXT SURFACE LOW NOW DEVELOPING IN THE UPPER PLAINS. MOISTURE
RETURN HAS BEGUN IN THE LOWER LEVELS ACROSS MO AND IA. LLJ IN THAT
AREA HAS INCREASED TO 35 KTS...AND IS EXPECTED TO REACH 45 KTS
THIS EVENING. THE TRIGGER FOR CONVECTION SEEMS TO BE TIED TO AN
ELEVATED THERMAL TROUGH SWEEPING ACROSS N IL. STEEP MID LEVEL
LAPSE RATES AND DIRECTIONAL SHEAR WILL AID IN SUPERCELL
DEVELOPMENT. SINCE WE THE STORMS OVER OUR AREA MAY BE ELEVATED DUE
TO LOWER DEWPOINTS AT THE ONSET...THE SEVERE THREAT SEEMS MAINLY
TIED TO LARGE HAIL TONIGHT. ONCE THE MAIN STORM COMPLEX DEVELOPS
OVER N IA...IT SHOULD PROGRESS E-SE ALONG THE THICKNESS
LINES...AND CLIP OUR N CWA...ESPECIALLY ALONG THE N OF THE I-74
CORRIDOR. I DID EXTEND THE CHC POPS A LITTLE FARTHER SOUTH FOR
THIS EVENING...BUT THERE WILL LIKELY BE A SHARP CUTOFF TO THE
RAIN/NO RAIN LINE.

ON FRIDAY...THE TRAILING FRONTAL BOUNDARY BEHIND THE LOW PRESSURE
SYSTEM WILL LINGER ACROSS N IL. THIS WILL SET THE STAGE FOR
DESTABILIZATION AND A BETTER CHANCE OF SURFACE BASED STORMS LATE
FRIDAY AFTERNOON AND EVENING. RIGHT NOW...THE H5 SHORTWAVE IS NOT
LOOKING TOO IMPRESSIVE FOR THE FRI EVENING EVENT...BUT CONDITIONS
ARE FAVORABLE ENOUGH FOR CONV DEVELOPMENT IN OUR NECK OF THE
WOODS WITH AN OUTFLOW BOUNDARY LIKELY TO SET UP IN OUR AREA FROM
TONIGHTS STORMS.

SATURDAY WILL SEE THE LONG WAVE H5 TROUGH LIFTING NORTHEAST ACROSS
THE UPPER PLAINS...BRINGING A SURFACE WARM FRONT WITH IT. THE MOST
ACTIVE PART OF THE SYSTEM APPEARS TO MOVE INTO C ILLINOIS DURING
SATURDAY EVENING...AFTER THE WARM FRONT LIFTS JUST N OF OUR CWA. A
50 KT LLJ WILL AID IN MOISTURE TRANSPORT. SHEAR PARAMS INDICATE
MORE LINEAR CONVECTION AND SQUALL LINE DEVELOPMENT...WITH EMBEDDED
SUPERCELLS AT THIS POINT.

LONG TERM...SUNDAY THROUGH THURSDAY.
WITH THE LONG WAVE TROUGH AXIS STILL OVERHEAD ON SUNDAY...I KEPT
THE 30 POPS ALL DAY AND SLIGHT CHANCE POPS FOR SUNDAY NIGHT.
MONDAY SHOULD PROVIDE A BREAK IN THE ACTION...UNTIL A POTENT COLD
FRONT SWEEPS FROM THE N PLAINS ACROSS ILLINOIS ON TUESDAY
AFTERNOON AND EVENING. A DRY SLOT SHOULD CUT OFF MOST PRECIP FOR
WEDNESDAY...BUT THE WRAP AROUND MOISTURE AND COLD POOL SHOULD
PROVIDE STEEP ENOUGH LAPSE RATES FOR SHOWERS ON WED NIGHT AND
THURSDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HARDIMAN/SHIMON
Hazardous weather outlook, Apr 13, 10:40 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1040 AM CDT THU APR 13 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1040 AM CDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONTAL BOUNDARY WILL BECOME ESTABLISHED ACROSS NORTHERN
ILLINOIS TODAY. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE
SOUTHEAST ALONG THIS BOUNDARY TONIGHT. THE STORMS MAY IMPACT
PARTS OF CENTRAL AND SOUTHEAST ILLINOIS TONIGHT...ESPECIALLY FROM
I-74 NORTH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AFTER 8 PM
AS THE COMPLEX MOVES THROUGH...PRIMARILY ALONG AND NORTH OF I-74.
LARGE HAIL IS THE PRIMARY THREAT...THOUGH DAMAGING WIND GUSTS ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DISTURBANCE WILL MOVE ALONG THE LINGERING FRONTAL BOUNDARY
FRIDAY AFTERNOON AND NIGHT...BRINGING A RISK OF THUNDERSTORMS TO
CENTRAL AND SOUTHEAST ILLINOIS. ONCE AGAIN...THERE IS A SLIGHT RISK
OF SEVERE WEATHER WITH THESE STORMS FRIDAY AFTERNOON AND EVENING.

ADDITIONAL DISTURBANCES WILL MOVE THROUGH THE REGION SATURDAY NIGHT
AND SUNDAY AND AGAIN TUESDAY NIGHT. THESE SYSTEMS WILL BRING ANOTHER
THREAT OF MORE THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER SUNSET AND AGAIN
ON FRIDAY AFTERNOON AND EVENING.

KMH/BAK

In the hours before

Local storm report, Apr 13, 11:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1136 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     WASHBURN                40.92N 89.29W
04/13/2006  M60 MPH          WOODFORD           IL   EMERGENCY MNGR

1112 PM     HAIL             2 NW ELMWOOD            40.80N 89.99W
04/13/2006  M0.75 INCH       KNOX               IL   EMERGENCY MNGR

&&

KELLY
Local storm report, Apr 13, 11:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1138 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             PEORIA                  40.74N 89.61W
04/13/2006  M1.00 INCH       PEORIA             IL   EMERGENCY MNGR

            REPORTED IN BELLVUE

1133 PM     HAIL             BARTONVILLE             40.64N 89.66W
04/13/2006  M0.88 INCH       PEORIA             IL   EMERGENCY MNGR

&&

KELLY
Local storm report, Apr 13, 11:42 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1142 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HAIL             2 N PEKIN               40.60N 89.63W
04/13/2006  M1.75 INCH       TAZEWELL           IL   EMERGENCY MNGR

1138 PM     HAIL             PEKIN                   40.57N 89.63W
04/13/2006  M1.75 INCH       TAZEWELL           IL   EMERGENCY MNGR

            REPORTED IN PEKIN

1136 PM     HAIL             PEKIN                   40.57N 89.63W
04/13/2006  M1.50 INCH       TAZEWELL           IL   TRAINED SPOTTER

&&

KELLY
Local storm report, Apr 13, 11:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1144 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND GST     2 S ROANOKE             40.77N 89.20W
04/13/2006  M70 MPH          WOODFORD           IL   EMERGENCY MNGR

&&

KELLY
Local storm report, Apr 13, 11:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     HAIL             HANNA CITY              40.69N 89.79W
04/13/2006  M0.75 INCH       PEORIA             IL   TRAINED SPOTTER

            REPORT OF GRAPE SIZED HAIL IN HANNA CITY

&&

KELLY
Local storm report, Apr 13, 11:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND DMG     3 SW TRIVOLI            40.66N 89.92W
04/13/2006                   PEORIA             IL   EMERGENCY MNGR

            BARN DAMAGED...ANIMALS MISSING

1147 PM     TSTM WND DMG     EUREKA                  40.72N 89.28W
04/13/2006                   WOODFORD           IL   LAW ENFORCEMENT

            HOUSES DAMAGED AND POWER LINES DOWN JUST NORTHEAST OF
            EUREKA...ALSO FUNNEL CLOUD SIGHTED. REPORT FROM IL STATE
            POLICE DIST 8

1147 PM     HAIL             LEXINGTON               40.64N 88.78W
04/13/2006  M1.00 INCH       MCLEAN             IL   EMERGENCY MNGR

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:46 PM CDTTornado WarningILXKnox44 min
Apr 13, 10:29 PM CDTTornado WarningILXKnox46 min
Apr 13, 10:41 PM CDTSevere Thunderstorm WarningILXMarshall49 min
Apr 13, 10:51 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark54 min
Apr 13, 10:59 PM CDTSevere Thunderstorm WarningILXFulton61 min
Apr 13, 11:04 PM CDTSevere Thunderstorm WarningILXMcLean56 min
Apr 13, 11:12 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford63 min
Apr 13, 11:15 PM CDTTornado WarningILXKnox30 min
Apr 13, 11:22 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell53 min
Apr 13, 11:41 PM CDTSevere Thunderstorm WarningILXMcLean64 min
Apr 13, 11:44 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark61 min
Apr 13, 11:52 PM CDTSevere Thunderstorm WarningILXMcLean53 min
Apr 13, 11:56 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan64 min
Apr 14, 12:15 AM CDTSevere Thunderstorm WarningILXTazewell30 min
Apr 14, 12:16 AM CDTSevere Thunderstorm WarningILXMarshall, Woodford59 min
Apr 14, 12:24 AM CDTSevere Thunderstorm WarningILXChampaign, Piatt66 min
Apr 14, 12:28 AM CDTTornado WarningILXLogan36 min
Apr 14, 12:35 AM CDTTornado WarningILXDeWitt, Macon40 min
Apr 14, 12:54 AM CDTSevere Thunderstorm WarningILXVermilion61 min
Apr 14, 12:56 AM CDTSevere Thunderstorm WarningILXMcLean64 min
Apr 14, 1:08 AM CDTSevere Thunderstorm WarningILXPiatt37 min
Apr 14, 1:22 AM CDTTornado WarningILXPiatt23 min
Apr 14, 1:31 AM CDTTornado WarningILXChampaign, Douglas29 min
Apr 14, 1:50 AM CDTSevere Thunderstorm WarningILXChampaign41 min
Apr 14, 8:59 AM CDTSevere Thunderstorm WarningILXFulton, Schuyler27 min
Apr 14, 9:17 AM CDTSevere Thunderstorm WarningILXCass, Mason, Menard58 min
Apr 14, 9:50 AM CDTSevere Thunderstorm WarningILXLogan, Sangamon44 min
Apr 14, 10:19 AM CDTSevere Thunderstorm WarningILXMacon49 min
Apr 14, 6:19 PM CDTSevere Thunderstorm WarningILXVermilion41 min
Apr 14, 6:44 PM CDTTornado WarningILXVermilion16 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.